MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364880
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® blood transfer device holder with female luer adapter the rubber sleeve was separated when removing the tube.This event occurred two times.The following information was provided by the initial reporter.The customer stated: "this is a report about sleeve separation in usage with terumo's tubes.According to the customer's report, the rubber sleeve was separated when removing the tube.This issue has occurred twice in a row.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: "bd received 1 sample for investigation.The sample was evaluated by visual examination and the sleeve of the blood transfer device (btd) was stuck in the closure of the terumo tube.The terumo containment device (blood collection tube) used in conjunction with our btd and other acquisition products may result in incompatibility due to the design of the closure of the tube.Other stopper designs in rare cases can trap the btd sleeve, causing it to pull off or be trapped and exposing the non-patient (np) needle.This closure design is not as robust as the bd tubes in which the closure is a soft rubber stopper material which does not allow the sleeve to get caught or hung up.The sleeve compresses on top of the stopper allowing np needle to pierce through stopper material allowing blood flow.Once removing the tube from the np end, the sleeve then safely retracts back over the np needle (without any leakage) allowing the phlebotomist the opportunity to transfer another tube safely for collection.Additionally, 48 retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to sleeve fall off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode sleeve fall off." the following fields were updated due to additional information: d9: device available for evaluation:  yes d9: returned to manufacturer on: 2023-06-06.

Brand Name
BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17109200
Report Number2618282-2023-00045
Device Sequence Number2188175
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number364880
Device Catalogue Number36488000
Device Lot Number2277304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown